Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 49, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 20, 2006, 8:38 PM CDT for Duval County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2006, 8:38 PM CDT (01:38 UTC)
- Expired
- Jun 20, 2006, 10:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 105 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:30 PM CDT | FLASH FLOOD | Freer, TX | 3 TO 4 INCHES OF WATER HAS BEEN REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2541 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 210139
FFWCRP
TXC131-210345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
838 PM CDT TUE JUN 20 2006
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DUVAL COUNTY IN SOUTH TEXAS
* UNTIL 1045 PM CDT
* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 3 TO 6 INCHES OF RAIN HAD FALLEN
ACROSS EASTERN AND CENTRAL DUVAL COUNTY. AN ADDITIONAL 1 TO
4 INCHES OF RAIN WILL BE POSSIBLE ACROSS THE WARNED AREA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...BENAVIDES...SAN DIEGO...CONCEPCION...FREER...REALITOS...
RIOS...ROSITA AND SEVEN SISTERS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2728 9853 2735 9853 2737 9856 2737 9880
2805 9880 2805 9824 2727 9824
$$1 follow-up statement
000
WGUS74 KCRP 210233
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
931 PM CDT TUE JUN 20 2006
TXC131-210345-
DUVAL-
931 PM CDT TUE JUN 20 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR
DUVAL COUNTY...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA. 3 TO 4 INCHES OF STANDING WATER WAS REPORTED IN FREER.
SECONDARY ROADS AND SMALL STREAMS MAINLY BETWEEN BENAVIDES AND
ROSITA ARE LIKELY FLOODED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEVEN
SISTERS...SAN DIEGO...ROSITA AND FREER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 2728 9853 2735 9853 2737 9856 2737 9880
2805 9880 2805 9824 2727 9824
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 5:59 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jun 20, 5:59 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
559 PM CDT TUE JUN 20 2006
.UPDATE...HAVE INCREASED POPS TO THE CHANCE CATEGORY OVER THE RIO
GRANDE PLAINS THIS EVENING AS VORTICITY MAXIMUM ROTATES AROUND THE
WESTERN SIDE OF THE MID-LEVEL CYCLONE AND INTERACTS WITH THE SEA
BREEZE FRONT WHERE PLENTIFUL MOISTURE AND STRONG INSTABILITY
EXISTS. LOWERED POPS TO SLIGHT CHANCE THIS EVENING ELSEWHERE WHERE
FORCING WILL BE WEAK. ALSO INCREASED WINDS EARLY THIS EVENING TO
BREEZY/WINDY ACROSS PORTIONS OF THE INTERIOR DUE TO ENHANCED SEA
BREEZE CIRCULATION AND INCREASED SURFACE PRESSURE GRADIENT.
&&
.MARINE...ADJUSTED WIND DIRECTION AND DECREASED AREAL COVERAGE OF
PRECIPITATION FOR THIS EVENING.
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ARANSAS...BEE...CALHOUN...GOLIAD...LIVE OAK...REFUGIO...AND
VICTORIA.
GM...NONE.
&&
BB/85...UPDATE/MARINE
MB/80...AVIATIONHazardous weather outlook, Jun 20, 6:18 AM CDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 618 AM CDT TUE JUN 20 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-211130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 618 AM CDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE COASTAL BEND AND VICTORIA CROSSROADS REGIONS TODAY. THIS INCLUDES THE COUNTIES OF CALHOUN...REFUGIO...ARANSAS...SAN PATRICIO...NUECES...KLEBERG... VICTORIA...GOLIAD...BEE...LIVE OAK...AND JIM WELLS. OVER THE RIO GRANDE PLAINS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON WEDNESDAY AS AN UPPER LEVEL DISTURBANCE DRIFTS WEST ACROSS SOUTH TEXAS. THE MAIN CONCERN WITH THESE SHOWERS AND THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR WITH THIS ACTIVITY WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE MAINLY OVER THE BRUSH COUNTRY THROUGH WEDNESDAY NIGHT. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY DUE TO THE POTENTIAL FOR WIDESPREAD FLOODING. 87/89
In the hours before
Special weather statement, Jun 20, 7:25 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 725 PM CDT TUE JUN 20 2006 TXZ240-210130- DUVAL- 725 PM CDT TUE JUN 20 2006 ...A STRONG THUNDERSTORM WAS AFFECTING SOUTHERN DUVAL COUNTY... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HEBBRONVILLE...MOVING SOUTHEAST AT 5 MPH. THE NORTHERN PORTION OF THIS STORM WILL AFFECT EXTREME SOUTHERN DUVAL COUNTY FROM REALITOS SOUTHWARD. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.